MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/06/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer reported that one of their patients experienced a fatal rhythm that the bedside monitor (bsm) did not pick up.The ecg print out suggest a faster rate without a documented crisis alarm.The documentation also reveals a low mv for the patient hr.However, arrhythmia alarms did capture an "irregular rr".Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field(s) contain no information (ni), as attempts to obtain information were made, but not provided: attempt #1: 12/22/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2: 12/29/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3: 01/05/2022 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Additional device information: concomitant medical device: the following device was used in conjunction with the bsm: model #: ni, serial #: ni, device manufacturer data: ni, unique identifier (udi) #: ni.
 
Event or Problem Description
The customer reported that one of their patients experienced a fatal rhythm that the bedside monitor (bsm) did not pick up.The ecg print out suggest a faster rate without a documented crisis alarm.The documentation also reveals a low mv for the patient hr.However, arrhythmia alarms did capture an "irregular rr".
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that one of their patients experienced a fatal rhythm that the bedside monitor (bsm) did not pick up.The ecg printout suggested a faster rate without a documented crisis alarm.The documentation also revealed a low hr mv.However, arrhythmia alarms did capture an irregular rr.Investigation summary: as no devices were returned and no logs were provided for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.Due to the age of the complaint, additional information is unlikely to be available.The customer reported that the alarm missed was logged into the arrhythmia recall but did state there was no audible alarm.The customer providing this information was using the secondary monitoring source and could not provide information regarding the primary monitoring station.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Possible causes may be related to patient condition, the use of faulty leads, or improper patient prep.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2 - a6.B6.B7.D10.Attempt #1: 12/22/2021, emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2: 12/29/2021, emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3: 01/05/2022, emailed customer via microsoft outlook for all items under the no information section.No reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: cns: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The customer reported that one of their patients experienced a fatal rhythm that the bedside monitor (bsm) did not pick up.The ecg printout suggested a faster rate without a documented crisis alarm.The documentation also revealed a low hr mv.However, arrhythmia alarms did capture an irregular rr.

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13170656
Report Number8030229-2022-02273
Device Sequence Number19949649
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSE'S STATION (CNS); CENTRAL NURSE'S STATION (CNS)
Outcome Attributed to Adverse Event Death; Death;
Patient SexUnknown